Medicines That May Cause Arm or Leg Problems
Some medicines can cause leg problems. A few examples are:
- Birth control pills and estrogen. These can increase the risk of blood clots in the leg, which may cause pain or swelling.
- Calcium channel blockers, which are used to treat high blood pressure. These can cause leg swelling.
- Diuretics. These can cause leg cramps.
Muscle cramps may also occur when you stop using some medicines, such as steroids or opioids.
Call the doctor who prescribed the medicine before taking another dose. The medicine may need to be stopped, changed, or the dose adjusted. An appointment may not be necessary.
If you are taking any medicine not prescribed by a doctor, stop taking the medicine. Talk to your doctor if you think you need to continue taking the medicine.
Current as of:
March 1, 2023
Author: Healthwise Staff
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine
Current as of: March 1, 2023
William H. Blahd Jr. MD, FACEP - Emergency Medicine & Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine